Another One Bites The Dust

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

msOuchie
Regular Member


Date Joined Dec 2011
Total Posts : 453
   Posted 10/9/2016 8:29 PM (GMT -6)   
As some of you know, I started using Xeljanz in April along with long acting Morphine. I did get about 4 months of pain relief and drop in inflammation, just shy of 10, the high end of the good range. This I am grateful for. For a few years my inflammation rate was in the 50's and 60's.

Unfortunately, a few weeks ago, I started feeling more and more pain daily until I was in so much pain that I couldn't stand, walk, sit or lie down without severe pain. Normally, I usually can at least lie down when in severe pain, as long as I do not move. Most of you know that feeling. I thought that I had felt the very worse of RA pain. NOT!! This time was different. To be fair, I do not know if this was just RA pain or a bad reaction pain from Xeljanz. I will be talking to my Rheumy again to see if he has any more answers. I know that they can not predict what will happen while we are using these drugs. He has 2 other patients who had been doing good on it, the last time I heard.

I spent the week in the hospital where my inflammation reached 150. Tons of tests including a lung exray since I was having trouble breathing. I was immediately dxd. with Pneumonia. I do not know if one had to do with the other. Thank God, I was able to look after my own blood glucose testing and Insulin shots, so I was able to bring my sugars into better control while I was there. I was put on the Cancer floor since for some reason the Diabetes floor was full up. There was a warning of C Difficil(s) outbreak on the Cancer floor. Wonderful place to put a Diabetic with Pneumonia. I managed to get better and leave that floor without further consequence.

Xeljanz is off the table. I'm glad that I got to try it anyways. Hopefully, better luck next time around.
Type 1 Diabetes - Severe Rheumatoid Arthritis(RA) - Asthma - Hypounawareness - secondary Raynauds - Osteoarthritis - Dry Eye - other stuff

Coversyl - Pantoloc(as irritation preventative) - Levemir - Indomethacin - Morphine - Salbutamol - Prednisone - Humalog - Xeljanz - Tears Naturelle II - Aspirin(81 mgs.) - Cod Liver Oil Caps - Vit D other OTC

BadDay
Forum Moderator


Date Joined Jan 2011
Total Posts : 1036
   Posted 10/14/2016 5:26 PM (GMT -6)   
Hi oh isn't Life with RA just so Fun
Hope you are getting back to your Normal soon
there are still other drugs you can try I've been lucky with getting Reasonable results with a mix of Methotrexate, Arava & Prednisone But still need my pain medications (so I guess I haven't got that good a result )
you must be careful with the Pneumonia as RA can effect the lungs long term
hopefully your Rheumy will have all the results from your hospital tests so when you see him you can work out what step to do next.
Take Care
FORUM MODERATOR Rheumatoid Arthritis for 30Yrs. Asthma,Fibromyalgia,Osteoperosis,Cervical Spondalosos,Degenerative Disc Disese,Disc Bulges, Diabetes,Heart SVT & AF, Sleep apnoea,Nocturnal Respiratory Failure,Panic Attacks,Anxiety
on; Methotrexate , Arava , Endone, Targin 20mg (oxycontin) , Prednisone, Metforman(Diabex) , Tambocor. Oxygen & Cpap, Prolia Injection ,Lyrica

Don_D
Veteran Member


Date Joined May 2013
Total Posts : 548
   Posted Today 11:48 AM (GMT -6)   
Wow, you went through a lot msO. I am glad to hear that things worked out and that you are OK now.

I had a rough time on xeljanz and had to stop taking it after only a week of it. It is so hard to tell how these drugs are going to affect us and sometimes I feel like we are lab rats for the side effects of these drugs. My Doctor tried to tell me when I started having problems on it that it wasnt a side effect when it was the TOP side effect listed!

I am taking MTX and Actemra with prednisone and PM as well. The Actemra and MTX make me so sick for about 3 days after I take them that I can barely do anything. I then get a couple days of relief sometimes and have to start the entire process over. I hate it but the alternative is much worse.

I am glad to hear you are out of the hosp and doing better. I hope that whatever med they have you on now is helping. God Bless -Don

msOuchie
Regular Member


Date Joined Dec 2011
Total Posts : 453
   Posted 10/28/2016 2:02 PM (GMT -6)   
Hi BadDay:

Sorry, that I didn't notice you and Don's messages. They didn't get to my email box for some reason plus Ozbob and a few other people. Strange!

No, RA life is not Fun, at all. I do feel better today although my left hip has been killing me this week. It hasn't bothered me in over 10 years. I got a cortisone injection while in the hospital, in my swollen left knee. Evidently, the pain moved to my left hip 3 weeks later. Grrr! I was going to call my Rheumy but of course it's feeling better now. My appoint isn't until the end of Nov. I hate to bother him if I can handle it, since he has more new patients coming out of his ears. He's always overbooked. I know he'll squeeze me in but I hate to do that to him.

I have the copies of my daily test results, meds I was given and prescribed, Doctors notes and discharge summaries from the hospital. All these were sent to my Rheumy, of course. The main treatments were for: Pneumonia, Sepsis, RA pain/inflammation. As mentioned before, I looked after my own Diabetes needs.

There were many highs and lows in my test results for good reason. Most of it was brought under control. Even the inflammation(CRP 150 - range - 0-10 ) and (ESR 57 - range - <=10)
went down to 80.0, I just noticed and the ESR 40. My WBC also dropped to the normal zone.
Sepsis is life-threatening also, so WE have to be cautious anytime that we have an infection. This is the second time I had Sepsis, although the other time was far more serious and I passed out in the entrance. I should have known better this time.

http://www.mayoclinic.org/diseases-conditions/sepsis/symptoms-causes/dxc-20169787

Well, I do not see any new meds for me to use at present although I did notice a couple used for PA that may work for RA. I'll mention them to my Rheumy. You never know. After many years of using MTX I got a bad reaction from it. I thought I was dying. Arava didn't work for me. Imuran worked great for about 5 yrs., until it stopped.

Hopefully, you have been feeling better. It sounded like you were in a particularly bad state not long ago.

Thank you for your comment and good wishes. Chase RA away!!!! :)
Type 1 Diabetes - Severe Rheumatoid Arthritis(RA) - Asthma - Hypounawareness - secondary Raynauds - Osteoarthritis - Dry Eye - other stuff

Coversyl - Pantoloc(as irritation preventative) - Levemir - Indomethacin - long acting Morphine - short acting Morphine - Salbutamol - Prednisone - Humalog - Tears Naturelle II - Aspirin(81 mgs.) - Cod Liver Oil Caps - Vit D other OTC

msOuchie
Regular Member


Date Joined Dec 2011
Total Posts : 453
   Posted 10/28/2016 2:41 PM (GMT -6)   
Hi Don:

As mentioned above, I'm sorry for not noticing your message.

Oh, it was just another week in the life of an RAer. :)

Wow, you were only on Xeljanz for a week before you started having those stomach pains?? I thought you were on it for about a month or more. Those darned side effects. Evidently, you are wiser than your Doctor. I've heard of so many with the stomach pains and bad headaches too while on Xeljanz. Yes, I have been saying that for many years also. We are the lab rats and we ARE the experiment. They should be paying us to use them. :D

I had mentioned before, this time the pain was way worse when my hubby called 911. After looking at all my test results, I am certain that Xeljanz was the problem and everything collapsed around me along with it. I was taken off of it. I don't remember what biologic I was on the other time that I had Sepsis. I'll have to look it up. The antibiotic and hospital staff care made me better but I'm still on the meds that I was on before except at higher doses. Fast acting Morphine is the only new one for BT pain. It's up to me and my Rheumy to figure out what we'll do next, if anything.

It doesn't sound like you are feeling very well on your treatment. I'm sorry to hear that, it should be making you feel much better. You are right....taking nothing is far worse. I was on MTX a long time and finally IT kicked me to the curb. I was on Actemra twice. It made me feel somewhat better the first time but nothing worth bragging about. The second time it didn't work at all. What is PM? Well, at least we are trying to be able to enjoy life again. At some point it will work better for us all. YAY!

Thank you for your comment and concern. I hope that you get to feeling much better soon.

*MsO (Thanks for the nick name :) )
Type 1 Diabetes - Severe Rheumatoid Arthritis(RA) - Asthma - Hypounawareness - secondary Raynauds - Osteoarthritis - Dry Eye - other stuff

Coversyl - Pantoloc(as irritation preventative) - Levemir - Indomethacin - long acting Morphine - short acting Morphine - Salbutamol - Prednisone - Humalog - Tears Naturelle II - Aspirin(81 mgs.) - Cod Liver Oil Caps - Vit D other OTC
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 21, 2017 4:52 PM (GMT -6)
There are a total of 2,885,305 posts in 316,585 threads.
View Active Threads


Who's Online
This forum has 157702 registered members. Please welcome our newest member, depman1968.
398 Guest(s), 10 Registered Member(s) are currently online.  Details
Jerry L., Ides, Xmaslover, Girlie, looking4acure, hanginin, AZ Guy, DebbieMH, MacroMan, GaryDouglas


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer